MAUDE Adverse Event Report: ARTHREX, INC. BURR, STRAIGHT, 13MM DIAM. 2.0 MM; BURR,SURGICAL

ARTHREX, INC. BURR, STRAIGHT, 13MM DIAM. 2.0 MM; BURR,SURGICAL
Model Number BURR, STRAIGHT, 13MM DIAM. 2.0 MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a minimalinvasive mica surgery the attachment broke off.The end remained attached inside the adaptor.The part broke off outside the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.***update dw (b)(6) 2024: further information was provided by the customer that the initial reported event was incorrect.It was confirmed that the attachment had no issue but an arthrex drill bit has broken off and a part remained stuck inside the attachment.The customer was not able to provide further details which drill bit has broken off however during the evaluation a picture of the end of drill bit has shown that it has a diameter of 2mm and the customer only purchased one ar-300-b001 with the batch 037417 which fits this specification.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The reported event is confirmed.The burr drill was broken inside the burr attachment, most likely due to misuse.This could have been caused by hitting the device with another object, prying or leveraging, or applying excessive bending forces during use.

Brand Name
BURR, STRAIGHT, 13MM DIAM. 2.0 MM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20685244
Report Number1220246-2024-08528
Device Sequence Number12562097
Product Code LXH
UDI-Device Identifier00888867028630
UDI-Public(01)00888867028630(11)220314(17)270131(10)037417
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, STRAIGHT, 13MM DIAM. 2.0 MM
Device Catalogue NumberAR-300-B001
Device Lot Number037417
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer01/20/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown